Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Bismarck, ND

June 21, 2013Grant County, Hettinger County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2013, 11:01 AM MDT for Grant County, Hettinger County, North Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 11:01 AM MDT (17:01 UTC)
Expired
Jun 21, 2013, 11:45 AM MDT
In force
44 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, ND, Hettinger County, ND

The radar

The Bismarck radar (KBIS), 95 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 11:15 AM MDTTSTM WND GST 60Elgin, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS53 KBIS 211701
SVRBIS
NDC037-041-211745-
/O.NEW.KBIS.SV.W.0053.130621T1701Z-130621T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1101 AM MDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  EASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA

* UNTIL 1145 AM MDT

* AT 1054 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURT...
  AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUST AND HALF 
           SIZED HAIL HAVE BEEN REPORTED WITH THIS STORM.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NEW LEIPZIG...ELGIN AND HEART BUTTE DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4642 10244 4664 10211 4664 10209 4671 10208
      4671 10174 4669 10171 4663 10172 4663 10164
      4654 10152 4623 10214
TIME...MOT...LOC 1659Z 229DEG 29KT 4643 10217

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO
3 follow-up statements
492 
WWUS53 KBIS 211715
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1215 PM CDT FRI JUN 21 2013

NDC037-041-211745-
/O.CON.KBIS.SV.W.0053.000000T0000Z-130621T1745Z/
GRANT ND-HETTINGER ND-
1115 AM MDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HETTINGER AND NORTHWESTERN GRANT COUNTIES UNTIL 1145 AM MDT...

AT 1109 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST 
OF BURT...MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUST HAVE BEEN
         REPORTED WITH THIS STORM.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELGIN AND HEART BUTTE DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4627 10206 4646 10238 4664 10211 4664 10209
      4671 10208 4671 10174 4669 10172 4663 10172
      4663 10164 4654 10152
TIME...MOT...LOC 1714Z 229DEG 29KT 4651 10204

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO
113 
WWUS53 KBIS 211727
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1227 PM CDT FRI JUN 21 2013

NDC037-041-211745-
/O.CON.KBIS.SV.W.0053.000000T0000Z-130621T1745Z/
GRANT ND-HETTINGER ND-
1127 AM MDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HETTINGER AND NORTHWESTERN GRANT COUNTIES UNTIL 1145 AM MDT...

AT 1124 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
HEART BUTTE DAM...OR 44 MILES NORTH OF LEMMON...MOVING NORTHEAST AT
35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUST HAVE BEEN
         REPORTED WITH THIS STORM. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HEART BUTTE DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4653 10224 4664 10211 4664 10209 4671 10208
      4671 10174 4669 10172 4663 10172 4663 10164
      4654 10152 4634 10192
TIME...MOT...LOC 1726Z 229DEG 29KT 4657 10193

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO
191 
WWUS53 KBIS 211740
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1240 PM CDT FRI JUN 21 2013

NDC037-041-211750-
/O.EXP.KBIS.SV.W.0053.000000T0000Z-130621T1745Z/
GRANT ND-HETTINGER ND-
1140 AM MDT FRI JUN 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HETTINGER AND
NORTHWESTERN GRANT COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4653 10224 4664 10211 4664 10209 4671 10208
      4671 10174 4669 10172 4663 10172 4663 10164
      4654 10152 4634 10192
TIME...MOT...LOC 1740Z 229DEG 29KT 4664 10181

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:03 AM MDT, 58 minutes earlier.

Area forecast discussion, Jun 21, 10:03 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1103 AM CDT FRI JUN 21 2013

.UPDATE...
ISSUED AT 1100 AM CDT FRI JUN 21 2013

WILL ALLOW THE DENSE FOG ADVISORY TO EXPIRE AT 11 AM CDT.
VISIBILITIES CONTINUE TO IMPROVE ACROSS WEST AND CENTRAL NORTH
DAKOTA. PATCHY AREAS OF FOG MAY LINGER INTO THE AFTERNOON SOME
LOCATIONS WITH VERY HIGH BOUNDARY LAYER MOISTURE IN PLACE...WITH
SURFACE DEWPOINTS IN THE 60S TO EVEN AROUND 70F SOME LOCATIONS.

LATEST RAP (13Z AND 14Z RUNS) SEEMS TO BE DOING THE BEST SO FAR
WITH CURRENT SHOWERS AND STORMS...WEST AND SOUTH WITH THE HEAVIER
ECHOS SOUTHWEST OVER ADAMS AND HETTINGER COUNTIES.

SKIES SHOULD REMAIN MAINLY CLOUDY THROUGHOUT THE DAY ALONG WITH
CHANCES FOR SHOWERS AND THUNDERSTORMS...SOME SEVERE...WITH
NUMEROUS EMBEDDED WAVES LIFTING ACROSS THE DAKOTAS. BEST CHANCE
FOR WIDESPREAD CONVECTION WITH SEVERE WEATHER AND HEAVY RAIN WILL
BE MID/LATE AFTERNOON INTO THIS EVENING WITH PEAK HEATING AND
INSTABILITY MAXIMIZED. MODELS ARE KEYING IN ON CONVECTION FIRING
UP ACROSS SOUTH DAKOTA LIFTING NORTH AND EAST TODAY INTO THIS
EVENING...WITH A DRY/QUIET PERIOD IN THE WAKE OF THIS ACTIVITY
LATE TONIGHT. WITH RICH BOUNDARY LAYER MOISTURE REMAINING IN
PLACE...REDEVELOPMENT OF FOG AND STRATUS IS LOOKING LIKELY ONCE
SKIES TREND SCT-SKC.

UPDATE ISSUED AT 908 AM CDT FRI JUN 21 2013

MAIN UPDATE WAS TO EXTEND THE DENSE FOG ADVISORY UNTIL 11 AM CDT
WITH SEVERAL AREA OBSERVING SITES REPORTING 1/4 MILE OR LESS STILL.

UPDATE ISSUED AT 618 AM CDT FRI JUN 21 2013

UPDATE TO ISSUE DENSE FOG ADVISORY FOR PORTIONS OF THE FORECAST
AREA AS OBS/WEBCAMS/SPOTTER REPORTS INDICATING DENSE FOG COVERAGE
IS NOW SIGNIFICANT...AND WARRANTS HEADLINES. ALSO INCREASED POPS
SLIGHTLY FAR WEST PER LATEST RADAR TRENDS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 402 AM CDT FRI JUN 21 2013

THE HIGHLIGHT OF THE SHORT TERM IS SEVERE CONVECTIVE POTENTIAL
THIS AFTERNOON THROUGH TONIGHT. THE MAIN QUESTION IS HOW QUICKLY
CAPPING WILL BE ERODED TO ALLOW FOR SURFACE BASED CONVECTION THIS
AFTERNOON. THE 00 UTC NAM/GFS BUFR SOUNDINGS DO VARY SIGNIFICANTLY
IN REGARDS TO THE STRENGTH OF THIS CAPPING...WITH THE GFS HOLDING
A STRONG CAP THROUGH THE AFTERNOON...WITH THE NAM SHOWING LITTLE
CONVECTIVE INHIBITION BY 18 UTC. THE 03 UTC SREF SOUNDINGS DO SHOW
WEAKER CAPPING THAN THE GFS...HOWEVER...THE 00 UTC 4 KM WRF HAS
LITTLE AFTERNOON CONVECTION ACROSS THE AREA. THUS...DID LIMIT POPS
TO SLIGHT CHANCE OR CHANCE PRIOR TO 00 UTC. SHOULD CAPPING BE
ERODED...ML CAPE VALUES OF 2500-3500 J/KG WITH 50 KTS OF DEEP
LAYER SHEAR ARE AVAILABLE...WITH VERY LARGE HAIL POSSIBLE GIVEN
-10 TO -30 C CAPE VALUES NEAR 1000 J/KG.

THE BETTER CHANCES FOR THUNDERSTORMS ARE THIS EVENING AND TONIGHT
WITH A POTENTIAL MCS PROPAGATING OUT OF SOUTH DAKOTA WITH THE
ARRIVAL OF GREATER UPPER LEVEL FORCING. IN ADDITION TO LARGE HAIL
AND DAMAGING WINDS...HEAVY RAINFALL WILL BECOME AN INCREASING
THREAT...ESPECIALLY FOR THOSE AREAS IMPACTED BY HEAVY RAINFALL
WEDNESDAY AND THURSDAY...WITH PWATS 1.50 INCHES AND K INDEX VALUES
OF 35-40 C.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 402 AM CDT FRI JUN 21 2013

THE MAIN FORECAST CONCERNS DURING THE LONG TERM PERIOD ARE THE
POTENTIAL FOR CONTINUED HEAVY RAIN AND FLASH FLOODING OVER THE
WEEKEND. MODEL CONSENSUS INDICATES AN UPPER TROUGH MOVING INTO THE
NORTHERN PLAINS SATURDAY AND SATURDAY NIGHT. BROAD SYNOPTIC LIFT
WILL SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER
IN THE DAY. THE JAMES RIVER VALLEY WILL AGAIN BE UNDER THE GUN FOR
ADDITIONAL FLOODING...ALONG WITH ISOLATED SEVERE STORMS. BY
SUNDAY...THE UPPER LOW WILL LIFT NORTH WITH THE FOCUS OF SHOWERS AND
STORMS ACROSS THE NORTHERN COUNTIES...WHICH WILL DIMINISH SUNDAY
NIGHT. SOUTHWEST FLOW WILL PERSIST MONDAY AND TUESDAY WITH RAIN
EXPECTED TO BE MORE SCATTERED ACROSS THE STATE. BY THURSDAY...AN
UPPER RIDGE WILL BEGIN TO SPREAD INTO WESTERN NORTH DAKOTA. CLOUDS
WILL KEEP AFTERNOON TEMPS DOWN MAINLY IN THE 70S OVER THE
WEEKEND...FOLLOWED BY NEAR TO SLIGHTLY ABOVE NORMAL TEMPS IN THE LOW
80S BY EARLY TO MID WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)

ISSUED AT 1100 AM CDT FRI JUN 21 2013

PATCHY FOG AND STRATUS WILL CONTINUE ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA GIVEN THE HUMID AIRMASS IN PLACE...WITH MVFR
TO IFR CONDITIONS EXPECTED AT TIMES. ISOLATED THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON...WITH A GREATER CHANCE FOR THUNDERSTORMS
AFTER 22 UTC FRIDAY AFTERNOON MOVING FROM SOUTH TO NORTH THROUGH
FRIDAY EVENING.

&&

.HYDROLOGY...
ISSUED AT 402 AM CDT FRI JUN 21 2013

EXPANDED THE FLASH FLOOD WATCH INTO EMMONS COUNTY GIVEN THE
SIGNIFICANT RAINFALL THAT OCCURRED THURSDAY EVENING. MULTIPLE
ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH SUNDAY...WITH ADDITIONAL HEAVY RAINFALL POSSIBLE
FOR THOSE LOCATIONS THAT HAVE SEEN SIGNIFICANT RAINFALL AMOUNTS
WEDNESDAY NIGHT AND THURSDAY EVENING ACROSS SOUTH CENTRAL NORTH
DAKOTA AND THE JAMES RIVER VALLEY. SOILS HAVE LITTLE TO NO
CAPACITY TO HOLD ADDITIONAL WATER...ENHANCING RUNOFF AND THE
POTENTIAL TO AGGRAVATE THE ONGOING OVERLAND FLOODING ACROSS THE
AREA. A COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL IS EXPECTED
FRIDAY EVENING AND NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH
LOCALLY HIGHER AMOUNTS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ023-025-036-037-
046>048-050-051.

&&

UPDATE...NH
LONG TERM...RP KINNEY
AVIATION...NH
Hazardous weather outlook, Jun 21, 10:06 AM MDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1106 AM CDT FRI JUN 21 2013

NDZ023-025-036-037-046>048-050-051-221615-
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
1106 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY. MULTIPLE PERIODS
OF THUNDERSTORMS WILL INCREASE THE CHANCE FOR FLASH FLOODING.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH
THUNDERSTORMS BECOMING LIKELY THIS EVENING AND TONIGHT. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY
RAINFALL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT ADDITIONAL THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...WITH
HEAVY RAIN AND FLASH FLOODING POSSIBLE. THE SOUTHERN JAMES RIVER
VALLEY IS MOST AT RISK FOR SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS.

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED TODAY AND TONIGHT.

NDZ004-011-012-221615-
BOTTINEAU-WARD-MCHENRY-
1106 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH
THUNDERSTORMS BECOMING LIKELY THIS EVENING AND TONIGHT. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY
RAINFALL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT ADDITIONAL THUNDERSTORMS SATURDAY AND SUNDAY...WITH HEAVY RAIN
AND FLASH FLOODING POSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED TODAY AND TONIGHT.

NDZ001>003-005-009-010-013-017>022-031>035-040>045-221615-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
1106 AM CDT FRI JUN 21 2013 /1006 AM MDT FRI JUN 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS MORNING AND
AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY THIS EVENING AND
TONIGHT SOUTHWEST AND CENTRAL. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT ADDITIONAL THUNDERSTORMS SATURDAY AND SUNDAY...WITH HEAVY RAIN
AND FLASH FLOODING POSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED TODAY AND TONIGHT.

HEINERT

In the hours before

Special weather statement, Jun 21, 9:29 AM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 AM CDT FRI JUN 21 2013

NDZ043-044-211600-
ADAMS-BOWMAN-
929 AM MDT FRI JUN 21 2013

...SPECIAL WEATHER STATEMENT...

AT 926 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHWESTERN ADAMS COUNTY...MOVING
NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...
WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  REEDER...             BUCYRUS...            HETTINGER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

SIMOSKO
Special weather statement, Jun 21, 10:03 AM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1103 AM CDT FRI JUN 21 2013

NDZ041-044-211630-
ADAMS-HETTINGER-
1003 AM MDT FRI JUN 21 2013

...SPECIAL WEATHER STATEMENT...

AT 959 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL ADAMS COUNTY...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
    RURAL HETTINGER COUNTY AT 1020 AM MDT

    RURAL ADAMS COUNTY AT 1020 AM MDT

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

SIMOSKO
Local storm report, Jun 21, 10:16 AM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             19 N HETTINGER          46.27N 102.64W
06/21/2013  E1.25 INCH       ADAMS              ND   TRAINED SPOTTER

            HEAVY RAIN AND EST WINDS OF 50 MPH ALSO REPORTED

&&

AC
Special weather statement, Jun 21, 10:50 AM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1150 AM CDT FRI JUN 21 2013

NDZ042-044-045-211730-
ADAMS-GRANT-SIOUX-
1050 AM MDT FRI JUN 21 2013

...SPECIAL WEATHER STATEMENT...

AT 1046 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN ADAMS COUNTY...MOVING
NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
    RURAL ADAMS COUNTY AT 1100 AM MDT

    RURAL GRANT COUNTY AT 1120 AM MDT

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SIMOSKO
Local storm report, Jun 21, 11:00 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             MOTT                    46.37N 102.33W
06/21/2013  E0.88 INCH       HETTINGER          ND   TRAINED SPOTTER

            HEAVY RAIN AND LIGHTING

&&

AC
Local storm report, Jun 21, 11:01 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1201 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND GST     MOTT                    46.37N 102.33W
06/21/2013  E60 MPH          HETTINGER          ND   TRAINED SPOTTER

            HEAVY RAIN AND LIGHTING

&&

AC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:22 PM MDTFlash Flood WarningBISEmmons, Logan6 hr
Jun 20, 6:31 PM MDTSevere Thunderstorm WarningBISEmmons59 min
Jun 20, 7:11 PM MDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh64 min
Jun 20, 7:52 PM MDTSevere Thunderstorm WarningBISLaMoure, Logan53 min
Jun 20, 8:15 PM MDTSevere Thunderstorm WarningBISMcIntosh60 min
Jun 20, 8:44 PM MDTSevere Thunderstorm WarningBISDickey, LaMoure, Stutsman61 min
Jun 20, 10:43 PM MDTAreal Flood WarningBISEmmons, Logan24 hr
Jun 21, 5:28 AM MDTDense Fog AdvisoryBISAdams, Bottineau, Burke, Divide, Dunn, Grant and 12 more5 hr
Jun 21, 10:08 AM MDTSevere Thunderstorm WarningBISAdams, Hettinger52 min
Jun 21, 11:05 AM MDTSevere Thunderstorm WarningBISAdams, Grant, Sioux55 min
Jun 21, 11:06 AM MDTAreal Flood AdvisoryBISAdams, Hettinger6 hr
Jun 21, 11:43 AM MDTSevere Thunderstorm WarningBISGrant, Morton47 min
Jun 21, 11:57 AM MDTSevere Thunderstorm WarningBISGrant, Sioux48 min
Jun 21, 12:19 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry56 min
Jun 21, 12:49 PM MDTAreal Flood AdvisoryBISGrant, Morton6 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.